Show simple item record

dc.contributor.authorEberhard, Sean
dc.contributor.authorKahn, Jeff
dc.contributor.authorNarayanan, Bhargav
dc.contributor.authorSpirkl, Sophie 14:30:26 (GMT) 14:30:26 (GMT)
dc.descriptionThis article has been published in a revised form in Combinatorics, Probability and Computing This version is free to view and download for private research and study only. Not for re-distribution, re-sale or use in derivative works. © Sean Eberhard, Jeff Kahn, Bhargav Narayanan and Sophie Spirkl.en
dc.description.abstractA family of vectors in [k]n is said to be intersecting if any two of its elements agree on at least one coordinate. We prove, for fixed k ≥ 3, that the size of any intersecting subfamily of [k]n invariant under a transitive group of symmetries is o(kn), which is in stark contrast to the case of the Boolean hypercube (where k = 2). Our main contribution addresses limitations of existing technology: while there are now methods, first appearing in work of Ellis and the third author, for using spectral machinery to tackle problems in extremal set theory involving symmetry, this machinery relies crucially on the interplay between up-sets, biased product measures, and threshold behaviour in the Boolean hypercube, features that are notably absent in the problem considered here. To circumvent these barriers, introducing ideas that seem of independent interest, we develop a variant of the sharp threshold machinery that applies at the level of products of posets.en
dc.description.sponsorshipThe second author was supported by NSF grant DMS-1501962, the third by NSF grant DMS-1800521, and the fourth by NSF grant DMS-1802201.en
dc.publisherCambridge University Pressen
dc.rightsAttribution-NonCommercial-NoDerivatives 4.0 International*
dc.subjectsymmetric intersectingen
dc.titleOn symmetric intersecting families of vectorsen
dcterms.bibliographicCitationEberhard, S., Kahn, J., Narayanan, B., & Spirkl, S. (2021). On symmetric intersecting families of vectors. Combinatorics, Probability and Computing, 30(6), 899–904.
uws.contributor.affiliation1Faculty of Mathematicsen
uws.contributor.affiliation2Combinatorics and Optimizationen

Files in this item


This item appears in the following Collection(s)

Show simple item record

Attribution-NonCommercial-NoDerivatives 4.0 International
Except where otherwise noted, this item's license is described as Attribution-NonCommercial-NoDerivatives 4.0 International


University of Waterloo Library
200 University Avenue West
Waterloo, Ontario, Canada N2L 3G1
519 888 4883

All items in UWSpace are protected by copyright, with all rights reserved.

DSpace software

Service outages